Alert archive / Michigan / Special Weather Statements in 2021
Special Weather Statement, NWS Detroit, MI
NWS Detroit, MI issued this special weather statement at Jun 28, 2021, 8:10 PM EDT for Washtenaw County, Michigan. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2021, 8:10 PM EDT (00:10 UTC)
- Expired
- Jun 28, 2021, 9:00 PM EDT
- In force
- 50 min
- Issued by
- NWS Detroit, MI
County Washtenaw County, MI
The radar
The Detroit radar (KDTX), 69 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 0.2 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1363 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 883 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.0
The text
As transmitted.
084
WWUS83 KDTX 290010
SPSDTX
Special Weather Statement
National Weather Service Detroit/Pontiac MI
810 PM EDT Mon Jun 28 2021
MIZ075-076-082-290100-
Lenawee MI-Washtenaw MI-Wayne MI-
810 PM EDT Mon Jun 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL WAYNE...NORTHEASTERN
LENAWEE AND EASTERN WASHTENAW COUNTIES UNTIL 900 PM EDT...
At 810 PM EDT, Doppler radar was tracking a strong thunderstorm near
Clinton, or near Tecumseh, moving northeast at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Milan around 830 PM EDT.
Saline around 835 PM EDT.
Ann Arbor around 845 PM EDT.
Ypsilanti around 855 PM EDT.
Dixboro around 900 PM EDT.
Other locations impacted by this storm include Bridgewater,
Pittsfield Township, Macon and Barton Hills.
LAT...LON 4208 8401 4243 8372 4225 8342 4208 8368
4208 8377 4202 8377 4198 8383
TIME...MOT...LOC 0010Z 219DEG 20KT 4208 8386
$$
TFWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this special weather statement went out at Jun 28, 7:40 PM EDT, 30 minutes earlier.
Area forecast discussion, Jun 28, 7:40 PM EDT, 30 minutes before
Area Forecast Discussion National Weather Service Detroit/Pontiac MI 740 PM EDT Mon Jun 28 2021 .AVIATION... A widely scattered coverage of showers and thunderstorms regionally will gradually diminish with the loss of daytime heating late this evening. A lingering chaotic coverage of mid level cloud for the overnight period. Environment may again support a limited coverage of stratus development around daybreak, although confidence in development remains quite low. Similar conditions exists again on Tuesday, with a very moist and gradually destabilizing environment bringing the chance for afternoon/early evening showers and thunderstorms. For DTW...Small area of showers and isolated thunderstorms will remain in the vinicity of DTW through 01-02z window. Potential diminishes quickly thereafter. .DTW THRESHOLD PROBABILITIES... * Low for ceiling at or below 5000 feet through Tuesday. * Low in thunderstorms impacting DTW through 02z. && .PREV DISCUSSION... Issued at 403 PM EDT Mon Jun 28 2021 DISCUSSION... Dome of high pressure across the mid-Atlantic will continue to encroach upon the northeastern seaboard through the day today which has resulting in gradually building heights across Southeast Michigan. Gradually building heights allowed a warm front to enter north into Michigan early this morning, with the warm/stationary front now in place north of the Ann Arbor/Metro Detroit region. This frontal boundary will be the focal point for afternoon and evening shower and thunderstorm production with the weaker convergence along the frontal zone, with main activity holding on or south of I-69. Hi- res nam also showing a secondary source of CI from the differential heating boundary/lake breeze over Lake Erie, and over southern Lake Michigan, with storm motion bringing some activity over SE MI, possibly north of I-69, later this evening. Overall, effective bulk shear values between 20 to 25 knots (near uni-directional wind field with modest wind speeds) and weak mid- level lapse rates will limit severe weather potential today. SWODY1 has included locations south of I-69 in a marginal risk for severe weather for wind gust concerns, thus will not discount the chance for an isolated strong wind gusts to 60 mph given building instability with the better low-level lapse rates and precipitation loading potential. But overall, the main hazard will continue to be tied with the anomalously moist conditions in place where PW values remain between 1.75 to 1.90 inches over SE MI. Stronger storms will be capable of periods of torrential rainfall. Will need to watch for any repeated rounds of heavier rainfall with repeated rounds of shower and storm activity along the front. Hi-res output suggests accumulation totals between .50 to 1 inch will be possible somewhere along or between I-94 to I-69 if repeated storm activity occurs, with localized higher amounts under stronger thunderstorm activity. Heights continue to gradually increase across SE MI into Tuesday while the enamel's ridge of high pressure over the Pacific NW starts to move more inland and break down. This will cause a shortwave & surface low pressure over the Midwest to eject north across Lake Superior late Tuesday into Wednesday. As a result, surface warm front over southern Michigan will draw north into northern lower Michigan throughout the day and will maintain dew points in the lower 70s across SE MI. Building moisture will bolster instability with internal probabilistic guidance trending more likely to see CAPE values in excess of 1,500 J/kg over the Metro region, with HREF mean values showing values in excess of 2,000 J/kg. Needless to say, better instability to work with tomorrow with better bulk shear values around 30 knots. Current thinking is that PoP coverage may not as widespread as initially thought in the morning/early afternoon with weaker mid-level convergence, but will maintain low-end likely PoPs as it will not take much forcing for CI in this subtropical environment. PoPs then much more likely late Tuesday into Wednesday with better proximity to the trough and right entrance dynamics. Mid-level lapse rates remain poor over SE MI, but better instability and slightly between shear suggests late day organization will bring another chance to see isolated wind gusts to 60 mph and torrential rainfall with any activity. Additional shower and thunderstorm chances exist on Wednesday/Thursday tied to the eventual passage of a cold front and upper-level shortwave which will look to finally start to break down the persistent pattern that Michigan has been stuck in over the past week. Drop in temperature and humidity to follow the passage of the front late next week with along decreasing chances for rain and thunderstorms. MARINE... A warm front lifts across the region this afternoon into tonight with an increasing coverage of showers and storms filling in. Heavy downpours and localized higher wind and waves will be possible in any convection. Outside of any storms, light and variable marine winds expected through the remainder of today and again on Tuesday amidst an overall diffuse pressure pattern. Rain chances stay in the likely category into Tuesday as the front lingers over the central Great Lakes. Low pressure develops over the northern Lakes Tuesday night and forces the front back south on Wednesday as a cold front. This leads to additional showers/storms before cooler and drier air is ushered in for the late week on modest northerly flow. HYDROLOGY... A weak frontal boundary will be the focal point for widely scattered rain showers and thunderstorms, mainly south of I-69. Torrential rainfall will again be possible with stronger activity given the high moisture content across Michigan. Multiple rounds of precipitation will be possible along the front, with accumulation totals ranging between .5 to 1 inch by late tonight for locations that do experience multiple rounds of activity. Localized higher amounts will be possible with stronger storms. Widely scattered to numerous showers and storms will again be likely on Tuesday where rainfall totals will be highly variable across Southeast Michigan depending on where the heaviest precipitation sets up. Any repeated rounds of thunderstorm activity can again bring precipitation totals to an inch or more. Thus, localized flooding concerns remain in place for Tuesday and Wednesday for low- lying areas and urban locations. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. Lake Huron...NONE. Lake St Clair...NONE. Michigan waters of Lake Erie...NONE. && AVIATION.....MR DISCUSSION...AM MARINE.......TF HYDROLOGY....AM You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit.
Hazardous weather outlook, Jun 28, 4:21 PM EDT, 3 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Detroit/Pontiac MI 421 PM EDT Mon Jun 28 2021 MIZ047>049-053>055-060>063-068>070-075-076-082-083-292030- Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer- St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe- 421 PM EDT Mon Jun 28 2021 This hazardous weather outlook is for portions of southeast Michigan. .DAY ONE...Tonight Isolated to scattered thunderstorms are expected this evening as a weak frontal boundary holds south of I-69 under a moist and unstable air mass. There is a marginal risk for severe weather south of I-69, mainly for isolated damaging wind gusts up to 60 mph. Otherwise, very heavy downpours can be expected with any activity and may lead to localized minor flooding issues. Storms will move from southwest to northeast at 25 mph. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday There is a marginal risk of severe weather on Tuesday as an upper level disturbance encroaches on the area and support the development of numerous showers and thunderstorms. The primary hazard will be locally damaging wind gusts to 60 mph. Torrential downpours can also be expected as the atmosphere remains very warm and moist over the region. Storms will move from west to east at 30 mph. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-292030- Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 421 PM EDT Mon Jun 28 2021 This hazardous weather outlook is for portions of Lake Erie, Lake Huron and Lake St Clair. .DAY ONE...Tonight Isolated to scattered thunderstorms are expected this afternoon and evening as a weak frontal boundary holds through the area amidst a moist and unstable air mass. There is a maginal risk for severe weather mainly for Lake St. Clair, where isolated strong wind gusts up to 50 knots will be possible. Storms will move from southwest to northeast at 20 knots. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday There is a marginal risk of severe weather on Tuesday as an upper level disturbance encroaches on the area and support the development of numerous showers and thunderstorms. The primary hazard will be locally damaging wind gusts to 50 knots. Torrential downpours can also be expected as the atmosphere remains very warm and moist over the region. Storms will move from west to east at 25 knots. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit. AM
In the hours before
Special weather statement, Jun 28, 6:30 PM EDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
630 PM EDT Mon Jun 28 2021
MIZ061-062-282315-
Genesee MI-Lapeer MI-
630 PM EDT Mon Jun 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LAPEER AND
NORTHEASTERN GENESEE COUNTIES UNTIL 715 PM EDT...
At 630 PM EDT, Doppler radar was tracking a strong thunderstorm over
Davison, moving northeast at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Lapeer around 655 PM EDT.
Columbiaville and Otter Lake around 705 PM EDT.
Other locations impacted by this storm include Atlas and Elba.
LAT...LON 4290 8350 4296 8366 4322 8347 4322 8346
4323 8346 4323 8334 4317 8325
TIME...MOT...LOC 2230Z 215DEG 20KT 4300 8352
MRSpecial weather statement, Jun 28, 7:18 PM EDT, 52 minutes before
Special Weather Statement National Weather Service Detroit/Pontiac MI 718 PM EDT Mon Jun 28 2021 MIZ054-055-062-290000- Tuscola MI-Sanilac MI-Lapeer MI- 718 PM EDT Mon Jun 28 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TUSCOLA... SOUTHWESTERN SANILAC AND NORTHERN LAPEER COUNTIES UNTIL 800 PM EDT... At 718 PM EDT, Doppler radar was tracking a strong thunderstorm near Columbiaville, moving northeast at 20 mph. Winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... North Branch around 740 PM EDT. Clifford around 755 PM EDT. Marlette and Kingston around 800 PM EDT. Other locations impacted by this storm include Wilmot, Juhl, East Dayton, Burnside, Kings Mill and Silverwood. LAT...LON 4304 8315 4312 8341 4349 8326 4337 8285 TIME...MOT...LOC 2318Z 206DEG 19KT 4316 8329 TF
Special weather statement, Jun 28, 7:36 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
736 PM EDT Mon Jun 28 2021
MIZ069-075-076-290015-
Oakland MI-Washtenaw MI-Wayne MI-
736 PM EDT Mon Jun 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WAYNE...SOUTHWESTERN
OAKLAND AND EASTERN WASHTENAW COUNTIES UNTIL 815 PM EDT...
At 736 PM EDT, Doppler radar was tracking a strong thunderstorm over
Dixboro, or near Ann Arbor, moving northeast at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Dixboro around 740 PM EDT.
Salem around 755 PM EDT.
South Lyon around 800 PM EDT.
Northville around 810 PM EDT.
Novi and West Bloomfield around 815 PM EDT.
Other locations impacted by this storm include Franklin, Pittsfield
Township, Orchard Lake, Redford, Plymouth, Commerce, Oak Park, Garden
City, Barton Hills and Walled Lake.
LAT...LON 4229 8384 4243 8368 4243 8366 4245 8366
4263 8346 4244 8313 4213 8365
TIME...MOT...LOC 2336Z 221DEG 23KT 4232 8371
TFSpecial weather statement, Jun 28, 7:54 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
754 PM EDT Mon Jun 28 2021
MIZ060-061-068-290045-
Shiawassee MI-Livingston MI-Genesee MI-
754 PM EDT Mon Jun 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SHIAWASSEE...
NORTHWESTERN LIVINGSTON AND SOUTHWESTERN GENESEE COUNTIES UNTIL 845
PM EDT...
At 754 PM EDT, Doppler radar was tracking a strong thunderstorm over
Perry, moving northeast at 35 mph.
Wind gusts up to 50 mph will be possible with this storm.
This strong thunderstorm will be near...
Byron and Bancroft around 810 PM EDT.
Durand, Corunna and Gaines around 815 PM EDT.
Lennon around 825 PM EDT.
Swartz Creek around 830 PM EDT.
Flushing around 840 PM EDT.
Flint and Burton around 845 PM EDT.
Other locations impacted by this storm include Juddville, Rankin,
Conway Township, Shaftsburg and Vernon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4315 8390 4295 8366 4266 8415 4278 8416
4277 8432 4281 8436
TIME...MOT...LOC 2354Z 230DEG 32KT 4280 8419
TFSpecial weather statement, Jun 28, 8:10 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
810 PM EDT Mon Jun 28 2021
MIZ075-076-082-290100-
Lenawee MI-Washtenaw MI-Wayne MI-
810 PM EDT Mon Jun 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL WAYNE...NORTHEASTERN
LENAWEE AND EASTERN WASHTENAW COUNTIES UNTIL 900 PM EDT...
At 810 PM EDT, Doppler radar was tracking a strong thunderstorm near
Clinton, or near Tecumseh, moving northeast at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Milan around 830 PM EDT.
Saline around 835 PM EDT.
Ann Arbor around 845 PM EDT.
Ypsilanti around 855 PM EDT.
Dixboro around 900 PM EDT.
Other locations impacted by this storm include Bridgewater,
Pittsfield Township, Macon and Barton Hills.
LAT...LON 4208 8401 4243 8372 4225 8342 4208 8368
4208 8377 4202 8377 4198 8383
TIME...MOT...LOC 0010Z 219DEG 20KT 4208 8386
TFThe office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 8:15 PM EDT | Special Weather Statement | DTX | Wayne | 60 min |
| Jun 28, 8:51 PM EDT | Special Weather Statement | DTX | Washtenaw | 39 min |
| Jun 28, 9:09 PM EDT | Special Weather Statement | DTX | Macomb, Saint Clair | 66 min |
| Jun 29, 4:24 AM EDT | Special Weather Statement | DTX | Livingston, Oakland | 66 min |
| Jun 29, 12:48 PM EDT | Special Weather Statement | DTX | Livingston, Shiawassee, Washtenaw | 57 min |
| Jun 29, 1:06 PM EDT | Severe Thunderstorm Warning | DTX | Genesee, Livingston, Oakland, Shiawassee | 54 min |
| Jun 29, 1:38 PM EDT | Special Weather Statement | DTX | Livingston, Washtenaw | 97 min |
| Jun 29, 1:55 PM EDT | Severe Thunderstorm Warning | DTX | Genesee, Lapeer, Oakland | 38 min |
| Jun 29, 2:02 PM EDT | Severe Thunderstorm Warning | DTX | Washtenaw | 58 min |
| Jun 29, 2:30 PM EDT | Special Weather Statement | DTX | Macomb, Monroe, Oakland, Saint Clair, Wayne | 60 min |
| Jun 29, 2:56 PM EDT | Special Marine Warning | DTX | 70 min | |
| Jun 29, 3:04 PM EDT | Special Marine Warning | DTX | 56 min | |
| Jun 29, 3:09 PM EDT | Areal Flood Advisory | DTX | Macomb, Oakland, Wayne | 90 min |
| Jun 29, 3:09 PM EDT | Severe Thunderstorm Warning | DTX | Macomb, Wayne | 23 min |
| Jun 29, 3:28 PM EDT | Areal Flood Advisory | DTX | Saint Clair | 73 min |
| Jun 29, 5:58 PM EDT | Special Marine Warning | DTX | 77 min |
Nearby
Special Weather Statements in Michigan, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.